Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 122, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 5, 2017, 8:54 PM EDT for Caswell County, Rockingham County, North Carolina; Pittsylvania County, City of Danville, Virginia. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 8:54 PM EDT (00:54 UTC)
- Expired
- Jul 5, 2017, 9:47 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:11 PM EDT | TSTM WND DMG | 2 Sw Providence, NC | A TREE WAS BLOWN DOWN ALONG PARK SPRING ROAD. |
| Jul 5, 9:11 PM EDT | TSTM WND DMG | 4 Ne Providence, NC | A TREE WAS BLOWN DOWN ALONG MOUNTAIN HILL ROAD. |
| Jul 5, 9:20 PM EDT | TSTM WND DMG | 2 Sw Milton, NC | A TREE WAS BLOWN DOWN ALONG CULVER ROAD NEAR THE INTERSECTION WITH HIGHWAY 62. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
431
WUUS51 KRNK 060054
SVRRNK
NCC033-157-VAC143-590-060215-
/O.NEW.KRNK.SV.W.0122.170706T0054Z-170706T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
854 PM EDT WED JUL 5 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Eastern Rockingham County in north central North Carolina...
Caswell County in north central North Carolina...
The City of Danville in south central Virginia...
Southwestern Pittsylvania County in south central Virginia...
* Until 1015 PM EDT
* At 853 PM EDT, severe thunderstorms were located along a line
extending from near Ringgold through Draper to near Wentworth,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Danville...
Eden...
Reidsville...
Wentworth...
and Yanceyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 7982 3626 7984 3631 7988 3662 7966
3663 7920 3654 7922 3654 7914 3624 7916
TIME...MOT...LOC 0053Z 318DEG 17KT 3661 7935 3653 7963 3636 7980
HAIL...<.75IN
WIND...60MPH
$$
JJM4 follow-up statements
486
WWUS51 KRNK 060110
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
910 PM EDT WED JUL 5 2017
NCC033-157-VAC143-590-060215-
/O.CON.KRNK.SV.W.0122.000000T0000Z-170706T0215Z/
Rockingham NC-Caswell NC-City of Danville VA-Pittsylvania VA-
910 PM EDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR
EASTERN ROCKINGHAM...CASWELL AND SOUTHWESTERN PITTSYLVANIA COUNTIES
INCLUDING THE CITY OF DANVILLE...
At 909 PM EDT, severe thunderstorms were located along a line
extending from near Blanch through Mayfield to near Harrisons
Crossroads, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Danville...
Eden...
Reidsville...
Wentworth...
and Yanceyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
An Areal Flood Advisory is in effect for the City of Danville.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 7964 3638 7976 3662 7966 3663 7920
3654 7922 3654 7914 3624 7916
TIME...MOT...LOC 0109Z 309DEG 16KT 3656 7927 3655 7954 3640 7968
HAIL...<.75IN
WIND...60MPH
$$
JJM927
WWUS51 KRNK 060126
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
926 PM EDT WED JUL 5 2017
NCC157-VAC143-590-060134-
/O.CAN.KRNK.SV.W.0122.000000T0000Z-170706T0215Z/
Rockingham NC-City of Danville VA-Pittsylvania VA-
926 PM EDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES AND THE
CITY OF DANVILLE IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
Heavy rainfall continues across much of these areas, which could
lead to further ponding of water of flooding. An areal flood
advisory remains in effect for the City of Danville through
midnight. Use caution if operating a motor vehicle.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3625 7953 3648 7952 3654 7951 3654 7914
3624 7916
TIME...MOT...LOC 0124Z 317DEG 17KT 3652 7922 3651 7949 3643 7951
$$
NCC033-060215-
/O.CON.KRNK.SV.W.0122.000000T0000Z-170706T0215Z/
Caswell NC-
926 PM EDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR
CASWELL COUNTY...
At 924 PM EDT, severe thunderstorms were located along a line
extending from Milton through Pelham to near Quick, moving southeast
at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Yanceyville...
Bethel...
Providence...
Jericho...
and Prospect Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 7953 3648 7952 3654 7951 3654 7914
3624 7916
TIME...MOT...LOC 0124Z 317DEG 17KT 3652 7922 3651 7949 3643 7951
HAIL...<.75IN
WIND...60MPH
$$
JJM478 WWUS51 KRNK 060136 SVSRNK Severe Weather Statement National Weather Service BLACKSBURG VA 936 PM EDT WED JUL 5 2017 NCC033-060215- /O.CON.KRNK.SV.W.0122.000000T0000Z-170706T0215Z/ Caswell NC- 936 PM EDT WED JUL 5 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR EASTERN CASWELL COUNTY... At 935 PM EDT, severe thunderstorms were located along a line extending from Semora to Milton to near Blanch, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Yanceyville... Jericho... Prospect Hill... Providence... and Milton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for DAMAGING WINDS, as well as deadly cloud to ground lightning. For your safety, move to an interior room on the lowest floor of a sturdy building. Stay away from windows. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3625 7939 3654 7936 3654 7914 3624 7916 TIME...MOT...LOC 0135Z 301DEG 21KT 3650 7912 3651 7922 3652 7932 HAIL...<.75IN WIND...60MPH $$ JJM
088
WWUS51 KRNK 060147
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
947 PM EDT WED JUL 5 2017
NCC033-060155-
/O.CAN.KRNK.SV.W.0122.000000T0000Z-170706T0215Z/
Caswell NC-
947 PM EDT WED JUL 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN CASWELL COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However, heavy rain is
still possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3625 7939 3654 7936 3654 7914 3624 7916
TIME...MOT...LOC 0143Z 318DEG 17KT 3647 7908 3648 7918 3649 7928
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:36 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 5, 7:36 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 736 PM EDT Wed Jul 5 2017 .SYNOPSIS... An upper level disturbance over the mountains will move east across the region tonight. Meanwhile, a frontal boundary will drift south across southside Virginia into North Carolina. The combination of the disturbance and front will produce scattered to numerous showers and thunderstorms. Additional opportunities for showers and storms will occur Thursday into Friday as a steady stream of upper level disturbances cross the Mid-Atlantic Region from the west. && .NEAR TERM /THROUGH THURSDAY/... As of 730 PM EDT Wednesday... Storms will continue to pass over the area this evening with a decline in coverage from west to east starting at 8pm. Storms are packing frequent lightning and loud thunder but none have gone severe yet. CAPE values across Southside still look good for the potential for strong to severe storms. As of 305 PM EDT Wednesday... Several shortwaves rotating across the region in the upper westerly flow will result in periods of showers and thunderstorms. A remnant weakening Mesoscale Convective Vortex near Roanoke will move east this afternoon into tonight. Meanwhile a frontal boundary will drop south across the region tonight. The Day One convective outlook continues to highlight a marginal risk for severe storms for much of the area. The main threat is for gusty winds in the strongest storms. The combination of surface boundaries, solar heating with moderate instability, CAPES 1-2 k J/kg could be enough for wet microburst with stronger thunderstorms this afternoon into tonight. The high PWATS above 1.5 inches indicated that very efficient high rain rates may occur where convection develops. The potential for some flooding problems may develop with any slow moving or training heavier thunderstorm into this evening. Halifax and Charlotte counties have the best potential for water ponding problems. Because the coverage of any flash flooding is not expected to be widespread enough and relatively dry antecedent conditions, will hold off on flood watch. The diurnally driven stronger deep convection will wane again this evening with loss of daytime heating. However, a few showers may linger into the overnight. The combination of low level moisture and light winds will result in patchy fog overnight into Thursday morning. Low temperatures tonight will range from around 60 degrees in the mountains to near 70 degrees in the Piedmont. Shortwaves will ripple along the frontal boundary lingering across the region Thursday. The day 2 SPC outlook continues a marginal risk for severe weather in the area. Isolated damaging wind gusts and hail are the primary threats with this activity. Scattered showers and thunderstorms will develop Thursday afternoon with instability and boundaries. Precipitable water values continuing to run between 1.5 and 2.0 inches, there remains flooding potential especially for locations that have received local downpours over the past few days. Rain rates, movement and duration of thunderstorms will determine any problems. High temperatures will range from the lower 70s in the northwest mountains to near 90 degrees in the piedmont. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... As of 145 PM EDT Wednesday... Short wave tracking out of the Tennessee Valley will cross the region Thursday night and Friday. Then northern stream and digging upper trough become more dominant pushing another upper wave through on Saturday along with a surface cold front. Timing of the front on the 00Z ECMWF and 12Z GFS are similar. Precipitable water values stay in the 1.5 to 2.0 inch range until the Tennessee Valley short waves comes through on Friday morning. Rainfall rates will remain efficient plus slow movement of storm result will result in heavy rain and the potential for flooding. Environment for any severe thunderstorms most favorable on Friday night and Saturday morning with a 70 knot mid level jet over the Mid Atlantic region. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 1145 AM EDT Wednesday... Pattern is fairly amplified this time frame with a large upper ridge over the western United States and a trough in the east. Behind the next northern stream short wave and surface front low level winds turn to the northwest and there will be a 2 to 4 degree drop in 850 mb temperatures. This will drop maximum temperatures to near normal on Sunday. with dry weather expected Saturday night through Monday night. But by Tuesday, back in weak southwest flow and a warm humid airmass with a least a low chance of daily afternoon and evening showers and thunderstorms. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 730 PM EDT Wednesday... A westerly flow aloft and increasing easterly maritime low level flow from the coast will continue during the taf period. This will result in scattered showers and thunderstorms along with areas of MVFR and local IFR through the period. The diurnal nature of convection will allow thunderstorms to taper off this evening with loss of solar heating. A few showers will linger overnight. The combination of low level moisture and light winds will result in patchy fog late tonight into Thursday morning. KLWB will drop to IFR/LIFR in fog. While MVFR is possible at KLYH,KDAN and KBCB. Morning low clouds and low will lift quickly, returning to VFR conditions in most area. Scattered MVFR convection will develop Thursday especially during the afternoon. Extended Aviation Discussion... Unsettled weather is expected over the Mid-Atlantic region into Friday night with additional opportunities for showers and thunderstorms associated with areas of MVFR and local IFR conditions. Generally VFR conditions are anticipated for the weekend as dry northwesterly winds develops for a few days. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...KK/PM NEAR TERM...KK SHORT TERM...AMS LONG TERM...AMS AVIATION...RCS
Hazardous weather outlook, Jul 5, 3:31 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 331 PM EDT Wed Jul 5 2017 VAZ020-024-035-046-047-061200- Bath-Rockbridge-Amherst-Appomattox-Buckingham- 331 PM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Very heavy rainfall from slow moving storms could result in localized flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to isolated severe thunderstorms will be possible Thursday. Very heavy rainfall could also result in localized flooding. Otherwise, the probability for widespread hazardous weather is low Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-023-034-045-058-059-061200- Alleghany VA-Botetourt-Bedford-Campbell-Halifax-Charlotte- 331 PM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. A few strong to isolated severe thunderstorms containing damaging winds will be possible this afternoon and evening. Very heavy rainfall could also result in localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to isolated severe thunderstorms will be possible again Thursday. Very heavy rainfall could also result in localized flooding. Otherwise, the probability for widespread hazardous weather is low Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-WVZ042>044-507-508-061200- Tazewell-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 331 PM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. A few strong to isolated severe thunderstorms containing damaging winds will be possible this afternoon and evening. Very heavy rainfall could also result in localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to isolated severe thunderstorms will be possible again Thursday. Very heavy rainfall from slow moving storms could result in localized flooding on Thursday or Friday. Otherwise, the probability for widespread hazardous weather is low Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ009>018-022-032-033-043-044-061200- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- 331 PM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. A few strong to isolated severe thunderstorms containing damaging winds will be possible this afternoon and evening. Very heavy rainfall could also result in localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to isolated severe thunderstorms will be possible again Thursday. Very heavy rainfall could also result in localized flooding. Otherwise, the probability for widespread hazardous weather is low Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 7:50 PM EDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 750 PM EDT WED JUL 5 2017 VAZ043-060015- Henry- 750 PM EDT WED JUL 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT HENRY COUNTY AND THE CITY OF MARTINSVILLE... At 750 PM EDT, a strong thunderstorm was located over Fieldale, moving east at 20 mph. Winds in excess of 40 mph and heavy downpours are possible with this storm. Locations impacted include... Martinsville... Bassett... Axton... Leatherwood... and Villa Heights. Torrential rainfall is occurring with this storm, and may cause localized ponding of water or flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3666 8006 3680 8000 3677 7966 3654 7972 TIME...MOT...LOC 2350Z 285DEG 19KT 3670 7994 JJM
Special weather statement, Jul 5, 7:55 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT WED JUL 5 2017
VAZ032-060030-
Patrick-
755 PM EDT WED JUL 5 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PATRICK COUNTY...
At 755 PM EDT, a strong thunderstorm was located over Stuart, moving
east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Stuart...
Patrick Springs...
Penns Store...
and Critz.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3655 8043 3672 8030 3666 8006 3656 8005
3654 8005
TIME...MOT...LOC 2355Z 285DEG 19KT 3665 8027
JJMSpecial weather statement, Jul 5, 8:18 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
818 PM EDT WED JUL 5 2017
NCZ004-005-VAZ043-060100-
Stokes-Rockingham-Henry-
818 PM EDT WED JUL 5 2017
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN STOKES...NORTHWESTERN ROCKINGHAM AND SOUTHERN HENRY
COUNTIES...
At 817 PM EDT, an area of strong thunderstorms were located over
Penns Store, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Eden...
Mayodan...
Madison...
Stoneville...
and Sandy Ridge.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3654 8020 3654 8005 3666 8005 3661 7970
3654 7971 3654 7965 3645 7966 3642 7993
3637 8003
TIME...MOT...LOC 0017Z 284DEG 23KT 3659 8012
JJMSpecial weather statement, Jul 5, 8:29 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
829 PM EDT WED JUL 5 2017
NCZ005-006-060145-
Rockingham-Caswell-
829 PM EDT WED JUL 5 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ROCKINGHAM AND CASWELL COUNTIES...
At 828 PM EDT, a strong thunderstorm was located over Camp Springs,
moving east at 20 mph.
Wind gusts of 50 to 55 mph along with heavy downpours are possible
with this storm.
Locations impacted include...
Reidsville...
Yanceyville...
Jericho...
Prospect Hill...
and Camp Springs.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3634 7965 3654 7920 3654 7914 3624 7916
3625 7953 3624 7953 3624 7957
TIME...MOT...LOC 0028Z 249DEG 18KT 3631 7954
JJMSpecial weather statement, Jul 5, 8:41 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
841 PM EDT WED JUL 5 2017
VAZ022-033-034-060115-
Franklin-Roanoke-Bedford-
841 PM EDT WED JUL 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
ROANOKE...SOUTHWESTERN BEDFORD...NORTHEASTERN FRANKLIN
COUNTIES...AND PORTIONS OF SMITH MOUNTAIN LAKE...
At 840 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Laymantown through Goodview to near
North Shore. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Vinton...
Stewartsville...
Montvale...
Moneta...
and Penhook.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Smith Mountain Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 3715 7949 3708 7943 3706 7944 3706 7949
3702 7946 3704 7953 3705 7955 3704 7955
3703 7956 3704 7959 3701 7960 3700 7972
3720 7986 3734 7989 3731 7985 3735 7979
3738 7977 3741 7981 3745 7971 3747 7964
TIME...MOT...LOC 0040Z 277DEG 16KT 3734 7982 3720 7979 3706 7969
JJMSpecial weather statement, Jul 5, 8:44 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
844 PM EDT WED JUL 5 2017
NCZ005-006-VAZ044-060145-
Rockingham-Caswell-Pittsylvania-
844 PM EDT WED JUL 5 2017
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL ROCKINGHAM...NORTHWESTERN CASWELL AND SOUTHERN PITTSYLVANIA
COUNTIES INCLUDING THE CITY OF DANVILLE...
At 843 PM EDT, a strong thunderstorm was located over Eden, moving
east at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Danville...
Reidsville...
Wentworth...
Bethel...
and Providence.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3625 7986 3642 7993 3645 7966 3654 7965
3654 7971 3662 7969 3666 7937 3665 7919
3655 7922 3654 7920 3634 7965 3624 7957
TIME...MOT...LOC 0043Z 277DEG 15KT 3650 7972
JJMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:29 PM EDT | Special Weather Statement | RNK | Caswell | 76 min |
| Jul 5, 8:44 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
| Jul 6, 2:46 PM EDT | Special Weather Statement | RNK | Stokes | 59 min |
| Jul 6, 6:29 PM EDT | Special Weather Statement | RNK | Wilkes | 31 min |
| Jul 6, 6:53 PM EDT | Special Weather Statement | RNK | Yadkin | 37 min |
| Jul 5, 8:18 PM EDT | Special Weather Statement | RNK | Henry | 42 min |
| Jul 5, 8:41 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 5, 8:57 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| Jul 5, 9:07 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 53 min |
| Jul 5, 9:22 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 6, 2:50 PM EDT | Special Weather Statement | RNK | Giles | 55 min |
| Jul 6, 3:04 PM EDT | Special Weather Statement | RNK | City of Martinsville | 26 min |
| Jul 6, 4:24 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 51 min |
| Jul 6, 4:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 47 min |
| Jul 6, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 61 min |
| Jul 6, 5:07 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 53 min |
| Jul 6, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 57 min |
| Jul 6, 5:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 56 min |
| Jul 6, 7:51 PM EDT | Special Weather Statement | RNK | Bedford | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.